Hail, Texas
- When
- July 15, 4:12 PM CST
- Where
- Texas County, 0.55 mi E of Licking
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.500, -91.860
A storm that moved over Texas County produced large hail and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A storm that moved over Texas County produced large hail and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 15, 12:45 PM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CDT SUN JUL 15 2007 .DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE ON POPS THROUGH THE UPCOMING WEEK. CURRENTLY...BOUNDARY MAKING ITS WAY INTO SOUTHERN MISSOURI EARLY THIS AFTERNOON. SATELLITE IMAGERY SHOWING MOST CU DEVELOPMENT SO FAR IN OUR EASTERN CWA TO SOUTH OF SPRINGFIELD. GOING FORECAST FOR POPS CONTINUES TO LOOK GOOD WITH HIGHEST CHANCES IN SOUTHEASTERN PORTIONS OF THE CWA. ONLY A DEGREE OR TWO FROM CONVECTIVE TEMPERATURE...SO SHOULD START TO SEE CONVECTION BEGINNING OVER THIS AREA SHORTLY. 12Z SGF SOUNDING SHOWING AROUND 3000 J/KG CAPES...SO SOME STORMS THAT DEVELOP COULD GO QUICKLY SEVERE. TONIGHT...THUNDERSTORMS MAY PERSIST INTO THE MID EVENING HOURS ALONG THAT BOUNDARY AS IT CONTINUES TO SLOWLY MOVE SOUTH. GFS HAS BOUNDARY DOWN NEAR THE ARKANSAS/MISSOURI STATE LINE AROUND 06Z. ANOTHER MCS DEVELOPS OVER CENTRAL KANSAS LATER IN THE EVENING AND TRACKS SOUTHEAST. WENT AHEAD AND ADDED SLIGHT CHANCE POPS ACROSS SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI TO ACCOUNT FOR THIS POSSIBLE DEVELOPMENT...THOUGH MOST SHOULD STAY OVER IN KANSAS. AREAS THAT RECEIVE RAINFALL THIS AFTERNOON AND EVENING WILL PROBABLY WAKE UP TO SOME LOCALLY DENSE FOG AS WELL AND WENT AHEAD AND ADDED PATCHY DENSE FOG TO THE OVERNIGHT FORECAST AS WELL. MONDAY THROUGH SATURDAY...AFTERNOON AND EVENING THUNDERSTORMS LOOK TO BE A POSSIBILITY THROUGH THE WEEK...THOUGH NOT WIDESPREAD. STILL LOOKS LIKE A GOOD WEEK FOR OUTDOOR/FARMING ACTIVITIES. GET THAT HAY BAILED EARLY IN THE WEEK. GFS BRINGS A FAIRLY STRONG UPPER LOW INTO THE AREA FRIDAY. ECMWF SUPPORTS ANOTHER COLD FRONT/BOUNDARY PUSHING INTO THE AREA AS WELL FRIDAY. WENT AHEAD AND ADDED SLIGHTLY HIGHER POPS IN THE FORECAST FRIDAY. WILL NEED TO MONITOR THIS FEATURE THROUGH THE WEEK AND MAY NEED TO CONTINUE RAISING POPS IF WE GET SOME MORE RUN TO RUN CONSISTENCY. GCC && .AVIATION... FOR THE 18Z TAFS...A FEW CUMULUS CLOUDS DEVELOPING ACROSS THE OZARKS THIS AFTERNOON. WITH TEMPERATURES FORECAST TO REACH NEAR THE CONVECTIVE TEMPERATURE...HAVE CONTINUED VICINITY THUNDER FOR JOPLIN AND SPRINGFIELD THIS AFTERNOON. STORMS MAY INITIATE ALONG ANY BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION AND THE WEAK FRONT THAT PUSHED INTO THE AREA OVERNIGHT. OTHERWISE...THE REGION WILL SEE VFR CONDITIONS THROUGH THE TAF PERIOD. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT SUN JUL 15 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1245 PM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WITH WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS...AND EARLY THIS EVENING ACROSS SOUTHERN MISSOURI. DISCUSSION: ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AS A WEAK COLD FRONT ADVANCES SOUTH ACROSS THE REGION TODAY. A FEW THUNDERSTORMS WILL THEN BE POSSIBLE OVER SOUTHERN MISSOURI THIS EVENING...BUT WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING. WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS WILL THEN CONTINUE THROUGH MUCH OF THIS WEEK AS AN UPPER LEVEL LOW PRESSURE REMAINS JUST SOUTHWEST OF THE OZARKS. THE BEST CHANCE FOR STORMS WILL BE OVER SOUTH CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SOUTH OF A LINE FROM SALEM TO SPRINGFIELD TO CASSVILLE BY 3 PM THIS AFTERNOON AND ACROSS THE REST THE FORECAST AREA LATE THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT SUN JUL 15 2007 MOZ083-152000- DENT MO- 235 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR DENT COUNTY UNTIL 300 PM CDT... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF BUNKER...OR 12 MILES SOUTHEAST OF SALEM...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT SUN JUL 15 2007 MOZ092-152015- WRIGHT MO- 240 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR WRIGHT COUNTY UNTIL 315 PM CDT... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF HARTVILLE...OR 19 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 PM CDT SUN JUL 15 2007 MOZ096-152045- DOUGLAS MO- 312 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 345 PM CDT... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF AVA...MOVING SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 PM CDT SUN JUL 15 2007 MOZ091-096-152115- WEBSTER MO-DOUGLAS MO- 347 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS AND WEBSTER COUNTIES UNTIL 415 PM CDT... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SEYMOUR...OR 13 MILES NORTHWEST OF AVA...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 512 PM CDT SUN JUL 15 2007 MOZ082-152300- TEXAS MO- 512 PM CDT SUN JUL 15 2007 ...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 600 PM CDT... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LICKING...OR 11 MILES NORTHEAST OF HOUSTON...MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
The Springfield radar (KSGF), 139 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Excessive rainfall caused flooding over a section of Road 137 north of Dixon Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46997, 46996.